Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 204, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 7, 2007, 12:52 PM CDT for Crockett County, Sutton County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2007, 12:52 PM CDT (17:52 UTC)
- Expired
- May 7, 2007, 1:45 PM CDT
- In force
- 53 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Crockett County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 96 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3147 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:23 PM CDT, 29 minutes earlier.
Area forecast discussion, May 7, 12:23 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1223 PM CDT MON MAY 7 2007 .AVIATION... OVERNIGHT MCS NOW WEAKENING ACROSS HILL COUNTRY AND HEARTLAND...BUT SOME NEW THUNDERSHOWERS DEVELOPING ON THE BACK SIDE NEAR SOA. THESE SHOWERS WILL MOVE NORTHWARD THIS AFTERNOON...SO HAVE CONTINUED TO INCLUDE SOME TSRA FOR SOUTHERN AND CENTRAL TAFS. ANOTHER ROUND OF STORMS LIKELY AFTER MIDNIGHT AS WELL...WITH LOW CLOUDS TOWARD MORNING. WINDS ARE RATHER TRICKY AND SHOULD BE QUITE VARIABLE IN DIRECTION WITH SEVERAL OUTFLOW BOUNDARIES FROM THUNDERSTORMS AND REMNANT COLD FRONT ACROSS THE AREA. WINDS GENERALLY EXPECTED TO BE EAST TO SOUTHEAST...BUT STILL A LOT OF VARIABILITY IN DIRECTION EXPECTED. && .PREV DISCUSSION... /ISSUED 938 AM CDT MON MAY 7 2007/ UPDATE...NEEDED TO ADJUST THE QPF VALUES AS MAIN ACTIVITY THIS MORNING IS FOCUSED OVER THE EASTERN HALF OF THE AREA. THERE SHOULD BE A BREAK IN THE ACTIVITY THIS MORNING...HOWEVER AS THE NEXT PIECE OF ENERGY PUSHES OUT LATE THIS AFTERNOON AND EVNEING...COMBINED WITH DAYTIME HEATING...NEW THUNDERSTORMS SHOULD BEGIN TO DEVELOP AND INCREASE IN AREAL COVERAGE AS LOW LEVEL JET INCREASES OVERNIGHT. STILL TRICKY TO PINPOINT EXACTLY WHERE THE HEAVIEST RAINS WILL BE AS THE BOUNDARY CURRENTLY FORM THE STEPHENVILLE TO SAN SABA TO BETWEEN HONDO AND KERVILLE WILL PLAY A CRITICAL ROLE IN THIS. DID EXPAND THE WATCH IN AREAL COVERAGE AND TIME WITH GROUND SATURATED ACROSS THE ENTIRE AREA. BRAZZELL PREV DISCUSSION... /ISSUED 159 AM CDT MON MAY 7 2007/ SHORT TERM... WEAK FRONT WILL CONTINUE TO BISECT THE CWA FROM CROCKETT COUNTY UP TO SWEET WATER AND HASKELL. COMPLEX OF STORMS IN THE CONCHO VALLEY HEADING NE TOWARD THE BIG COUNTRY. WITH SEVERAL POTENTIAL ROUNDS OF THUNDERSTORMS... ADDED A FLASH FLOOD WATCH UNTIL 7 PM MONDAY. MAIN CONCERN IS TRAINING OF STORMS AS THEY MOVE NE. LIKELY SEE FLASH FLOOD WATCH EXTENDED AS LITTLE CHANGE IN FRONTAL LOCATION THE NEXT 2-3 DAYS. GFS SB CAPES JUST A LITTLE LOWER TODAY...2000 TO 2500 J/KG...PROBABLY BECAUSE SFC TEMPERATURES WILL BE A FEW DEGREES LESS WITH CLOUDS/STORMS. LONG TERM... UPPER LEVEL TROUGH OVER NEW MEXICO/4 CORNERS REGION...DRIFTS SLOWLY EAST INTO WEDNESDAY...BEFORE PULLING OVER PANHANDLE THURSDAY AND NORTH TEXAS FRIDAY. WEAK STATIONARY FRONT WILL CONTINUE TO BE A FOCUS FOR THUNDERSTORM DEVELOPMENT AND HEAVY RAINFALL POTENTIAL... AT LEAST THROUGH WEDNESDAY. RAIN CHANCES DECREASE THURSDAY AND FRIDAY AS UPPER TROUGH MOVES FURTHER EAST. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 78 63 77 60 / 60 80 60 60 SAN ANGELO 78 63 78 60 / 60 70 60 60 JUNCTION 81 67 80 64 / 80 60 30 40 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 08
Hazardous weather outlook, May 7, 5:10 AM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 510 AM CDT MON MAY 7 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-081015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 510 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL OF 3 TO 6 INCHES IS POSSIBLE TODAY AND TONIGHT...AS A WEAK COLD FRONT FROM OZONA TO SWEETWATER PROVIDES A FOCUS FOR THUNDERSTORM DEVELOPMENT. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS THROUGH THIS EVENING. WITH THE ATMOSPHERE BEING VERY UNSTABLE...SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE ACROSS ALL OF WEST CENTRAL TEXAS. THE POTENTIAL ALSO EXISTS FOR AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY RAINFALL AND SEVERE WEATHER POTENTIAL WILL CONTINUE INTO WEDNESDAY. STORM CHANCES WILL DECREASE THURSDAY AND FRIDAY...AS THE UPPER STORM SYSTEM IN NEW MEXICO SLOWLY MOVES INTO NORTHEAST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. 04
In the hours before
Local storm report, May 7, 7:55 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
755 AM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLOOD 5 E SONORA 30.57N 100.56W
05/07/2007 SUTTON TX PUBLIC
BAND RD PARALLEL TO I-20 EAST OF SONORA FLOODED AS
REPORTED TO SHERIFF OFFICE BY TRUCKERS
&&
MDECKERLocal storm report, May 7, 8:04 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
804 AM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM FLOOD 9 W MENARD 30.92N 99.94W
05/07/2007 MENARD TX AMATEUR RADIO
DRAW FLOODING HIGHWAY 190 WEST OF MENARD
&&
MDECKERSpecial weather statement, May 7, 9:47 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 947 AM CDT MON MAY 7 2007 TXZ168>170-071545- MENARD TX-MASON TX-KIMBLE TX- 947 AM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 AM CDT FOR MENARD...MASON AND KIMBLE COUNTIES... AT 942 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES NORTH OF TELEGRAPH...OR ABOUT 9 MILES SOUTHWEST OF JUNCTION...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SOUTH LLANO RIVER STATE PARK BY 955 AM CDT JUNCTION BY 1000 AM CDT THE INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871 BY 1030 AM CDT THE INTERSECTION OF US-377 AND RANCH ROAD 385 BY 1035 AM CDT LONDON BY 1040 AM CDT THE INTERSECTION OF RANCH ROAD 1773 AND RANCH ROAD 1221 AND US-377 NEAR THE KIMBLE-MENARD COUNTY LINE BY 1045 AM CDT PEA SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 7, 10:35 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1035 AM CDT MON MAY 7 2007 TXZ154-168-071630- MCCULLOCH TX-MENARD TX- 1035 AM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 AM CDT FOR MCCULLOCH COUNTY... MENARD COUNTY... AT 1034 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTH OF MENARD...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MENARD BY 1045 AM CDT US-190 NEAR THE MENARD-MCCULLOCH COUNTY LINE BY 1100 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS. FLASH FLOOD WARNINGS REMAIN IN EFFECT FOR KIMBLE AND MENARD COUNTIES. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 7, 11:47 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1147 AM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 1 ESE SALT GAP 31.30N 99.59W
05/07/2007 MCCULLOCH TX DEPT OF HIGHWAYS
TEXAS DEPT OF TRANSPORATION REPORTS WATER OVER FM ROADS
503 AND 504 IN NORTHWEST MCCULLOCH COUNTY.
&&
JMJSpecial weather statement, May 7, 12:34 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1234 PM CDT MON MAY 7 2007 TXZ076>078-071830- SCHLEICHER TX-CROCKETT TX-SUTTON TX- 1234 PM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT FOR SCHLEICHER...CROCKETT AND SUTTON COUNTIES... AT 1229 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTHWEST OF SONORA...MOVING NORTHEAST AT 30 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED ABOUTH 20 MILES SOUTH OF SONORA...MOVING NORTHEAST AT 30 MPH. ADDITIONAL STRONG THUNDERSTORMS ARE LIKELY TO DEVELOP OVER THE NEXT HOUR. * THE STRONG THUNDERSTORMS WILL BE NEAR... US-277 NEAR THE SUTTON-SCHLEICHER COUNTY LINE BY 1245 PM CDT THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864 BY 100 PM CDT THE INTERSECTION OF US-190 AND RANCH ROAD 2084 BY 125 PM CDT US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 130 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS...AS WELL AS VERY HEAVY RAINFALL. THE HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:10 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 50 min |
| May 6, 7:11 PM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 4 hr |
| May 6, 7:20 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 55 min |
| May 6, 7:51 PM CDT | Tornado Warning | SJT | Runnels, Taylor | 23 min |
| May 6, 7:54 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 51 min |
| May 6, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 45 min |
| May 6, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 54 min |
| May 6, 9:09 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 51 min |
| May 6, 9:21 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion | 39 min |
| May 6, 9:46 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 44 min |
| May 6, 9:52 PM CDT | Flash Flood Warning | SJT | Coke | 4 hr |
| May 6, 10:30 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 60 min |
| May 6, 10:37 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 53 min |
| May 6, 11:29 PM CDT | Tornado Warning | SJT | Crockett | 61 min |
| May 6, 11:58 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 62 min |
| May 7, 12:07 AM CDT | Tornado Warning | SJT | Irion | 38 min |
| May 7, 12:33 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 3 days |
| May 7, 12:48 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 57 min |
| May 7, 2:12 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 63 min |
| May 7, 2:42 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 63 min |
| May 7, 3:06 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 4 hr |
| May 7, 5:56 AM CDT | Flash Flood Warning | SJT | Menard | 3 hr |
| May 7, 6:26 AM CDT | Flash Flood Warning | SJT | Concho | 4 hr |
| May 7, 7:06 AM CDT | Flash Flood Warning | SJT | Coleman, McCulloch | 3 hr |
| May 7, 9:39 AM CDT | Flash Flood Warning | SJT | Kimble, Sutton | 6 hr |
| May 7, 10:20 AM CDT | Flash Flood Warning | SJT | Menard, Schleicher | 3 hr |
| May 7, 1:39 PM CDT | High Wind Warning | SJT | Callahan, Coleman, Jones, Runnels, Shackelford, Taylor | 81 min |
| May 7, 1:40 PM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 4 hr |
| May 7, 1:42 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 63 min |
| May 7, 2:44 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.